Botox wears off quickly in forehead and 11s after recruiting muscles start to compensate. What should I do?

Hi, I have very strong muscles in my face. When I get Botox in my forehead and 11s, (50-60 units), the Botox works. Within days, my recruiting muscles initiate movement. In 3 weeks, I am back to full movement in my forehead and 11s. However, the Botox on my crows feet lasts several months. Once I had Dysport. It lasted much longer, but I have a hard time finding doctors who want to use Dysport. Keep searching for a good Dysport doctor or have the recruiting muscles also injected with Botox? Thanks.

Doctor Answers 8

Longer results with Dysport.

Your experience has been shared by many patients who also experience longer lasting results with Dysport. Dysport is growing in popularity and in my office it is the number one neuromodulator used. I'm sure you will have now problems finding a qualified injector in the future. 


Scottsdale Plastic Surgeon
5.0 out of 5 stars 190 reviews

Dysport

Thank you for your inquiry. You are not alone. Many people have longer lasting results with Dysport. Since you know this already it shouldn't be hard to find a board certified surgeon who uses Dysport in your area. A simple Google search should suffice. I offer Dysport at both my Laval and Montreal locations. Best of Luck.

Dysport for stronger muscles

for me, dysport is a better product for people such as yourself. It tends to be harder to dilute accurately so inevitably we tend to inject more and it has a slightly greater diffusion distance, the distance over which its effect spreads. As a result, for someone like yourself where perhaps your glabellar muscles are unusually strong, I would certainly consider dysport as my toxin of choice.

Dysport

Botox should typically last 3-4 months after injections.  Some patients respond better to Dysport or Xeomin; because you responded well to the treatment with Dysport I would recommend seeking out a physician in your area who injects with this neuromodulator regularly.

Lisa Airan, MD
New York Dermatologic Surgeon
5.0 out of 5 stars 1 review

Short acting botox

I agree with my colleagues.  Your options are to increase your Botox dose, get injections more frequently, or try the other neuromodulators.  Just the way some people respond better to tylenol for a headache, and other people respond better to motrin, I have found that some individuals respond better to Botox and other patients respond better to Dysport or Xeomin.  You should be able to determine online which products an injector uses. Often practices that do frequent injections, like ours, regularly stock all three.  Best of luck!

George Bitar, MD
Fairfax Plastic Surgeon
4.7 out of 5 stars 49 reviews

Longevity of Botox treatment

BOTOX should not wear off in one month.  You may not be getting the right dosage.  Be sure to choose a physician who is experienced in BOTOX.  According to the FDA insert, Dysport lasts for a similar amount of time as BOTOX.  However, some patients do report that their results have lasted longer with Dysport and are happier with this alternative toxin.  You can also try Xeomin.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
4.7 out of 5 stars 64 reviews

Botox wears off quickly in forehead and 11s after recruiting muscles start to compensate. What should I do?

Hello em kay,If your Botox isn't lasting for more than a month to your glabella (11s) you have a few options.  One is go up on the dose, although 60 units there is a pretty high dose.  Your other option is to try to change up the neuromodulator you are using.  The other option is to change the neuromodulator you are using.  I'd recommend you try either Dsyport or Xeomin.  I'm not sure why you can't find anyone near you who offers them as they are both great treatment options.  Try to call around and find a physician injector or check out the Dysport website and use the physician finder.  I hope this helps and good luck.

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

11s

Hello, and thanks for your question. You may need to get injected more frequently than the average person, or you might just need more product. If you keep up with it, with time, you'll likely find that your muscles will weaken and you will need less Botox/Dysport, and less frequently. To maximize the likelihood of a favorable outcome, I recommend that you only get treated by a well-trained and experienced dermatologist or plastic surgeon. Hope this opinion is helpful to you. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.